Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 166, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 18, 2013, 5:50 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2013, 5:50 AM EDT (09:50 UTC)
- Expired
- Sep 18, 2013, 3:01 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
654 WHUS73 KAPX 180950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 550 AM EDT WED SEP 18 2013 LMZ341-181800- /O.NEW.KAPX.SC.Y.0166.130918T0950Z-130919T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 550 AM EDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
248 WHUS73 KAPX 181502 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EDT WED SEP 18 2013 LMZ341-182315- /O.CON.KAPX.SC.Y.0166.000000T0000Z-130919T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1102 AM EDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
820 WHUS73 KAPX 181901 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 301 PM EDT WED SEP 18 2013 LMZ341-182015- /O.CAN.KAPX.SC.Y.0166.000000T0000Z-130919T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 301 PM EDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 4:06 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 18, 4:06 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EDT WED SEP 18 2013 .SYNOPSIS... ISSUED AT 406 AM EDT WED SEP 18 2013 HIGH PRESSURE WILL WORK EAST OF THE REGION TODAY...AS A WEAK UPPER LEVEL DISTURBANCE APPROACHES...BRINGING A ROUND OF CLOUDS AND PERHAPS A FEW SHOWERS AT TIMES. OUR WEATHER WILL THEN SHOW A DRAMATIC BUT BRIEF WARMING TREND ON THURSDAY...AS A WARM FRONT LIFTS THROUGH THE STATE. THAT FEATURE WILL BE FOLLOWED QUICKLY BY A STRONG COLD FRONT FRIDAY...WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED. A RETURN TO COOLER WEATHER WILL BE FOUND FOR SATURDAY...ALONG WITH A FEW LAKE EFFECT RAIN SHOWERS...BEFORE HIGH PRESSURE ARRIVES WITH SEASONABLE BUT DRY WEATHER BY SUNDAY. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 406 AM EDT WED SEP 18 2013 SYNOPSIS...LARGE SCALE PATTERN ACROSS NORTH AMERICA UNDERGOING A CHANGE EARLY THIS WEDNESDAY MORNING...WITH THE PREVIOUS RIDGE WEST/TROUGH EAST PATTERN SHIFTING WITH RISING HEIGHTS ACROSS THE EAST AND A COUPLE OF STRONG SHORT WAVES CARVE OUT A LONG WAVE TROUGH ALONG THE WEST COAST. WATER VAPOR IMAGERY SHOWS A WELL-DEFINED VORTICITY CENTER ROLLING ACROSS SOUTHERN LAKE MICHIGAN WHICH HAS BEEN PUSHING HIGH CLOUDS INTO THE STATE. SURFACE HIGH PRESSURE ENCOMPASSED THE NORTHEAST AND MID ATLANTIC STATES...SOUTHERLY RETURN FLOW AROUND THE BACKSIDE OF THE HIGH PULLING 60F+ DEW POINTS UP INTO THE MID MISSISSIPPI VALLEY/CENTRAL PLAINS ALONG A WARM FRONT. AXIS OF 12C+ DEW POINTS REACHES UP INTO NORTH DAKOTA. ALONG THE EASTERN GRADIENT OF THIS MOISTURE AXIS...SCATTERED SHOWERS WERE DEVELOPING ACROSS WISCONSIN/SOUTHEAST MINNESOTA AND MOVING NORTHEAST TOWARD MICHIGAN. AIR MASS OVER MICHIGAN WAS VERY DRY PER 00Z APX/DTX RAOBS WITH 20C+ DEW POINT DEPRESSIONS ABOVE 900MB. LAKE MICHIGAN SHORT WAVE TROUGH MOVES ACROSS SOUTHERN LOWER MICHIGAN THIS MORNING...WITH SHORT WAVE RIDGING BUILDING IN THROUGH THE REST OF THE SHORT TERM PERIOD AS HEIGHT FALLS CROSS THE NORTHERN ROCKIES AND MOVE OUT INTO THE NORTHERN/CENTRAL HIGH PLAINS BY THURSDAY MORNING. SURFACE PRESSURES WILL FALL AS DEVELOPING LOW PRESSURE AND AN ASSOCIATED COLD FRONT MOVE INTO THE NORTHERN/CENTRAL PLAINS BY TONIGHT. FORECAST CONCERNS WILL DEAL WITH CLOUD COVER AND POTENTIAL SHOWER CHANCES TODAY. TODAY/TONIGHT...WEATHER: CLOUDS WILL CONTINUE TO THICKEN AND LOWER AS THE MORNING PROGRESSES AS MOISTURE GRADIENT MOVES INTO THE FORECAST AREA AND PRECIPITABLE WATER VALUES INCREASE ABOVE 1 INCH. SCATTERED SHOWERS SHOULD ALSO MOVE INTO EASTERN UPPER/NORTHWEST LOWER AS THIS OCCURS. APPEARS BEST CHANCE FOR RAIN WILL BE ACROSS THE NORTH TODAY AS DRY LOW LAYERS HANG TOUGH ACROSS MUCH OF NORTHEAST LOWER. FOR TONIGHT...LOW LEVEL THETA-E RIDGE ADVECTS EAST INTO MINNESOTA/WISCONSIN ALONG WITH AN INCREASE IN ELEVATED INSTABILITY. INCREASING THETA-E ADVECTION/MOISTURE CONVERGENCE SHOULD RESULT IN A THREAT FOR SCATTERED ELEVATED CONVECTION AT LEAST ACROSS WESTERN PORTIONS OF THE FORECAST AREA. NOT AS CERTAIN FOR NORTHEAST LOWER AND WILL PROBABLY TEMPER POPS FARTHER EAST FOR THE TIME BEING. TEMPERATURES: HIGHS TODAY EXPECTED TO BE ABOVE AVERAGE...MID 60S EASTERN UPPER AND UPPER 60S-LOWER 70S NORTHERN LOWER. LOWS TONIGHT MID 50S-AROUND 60. WINDS: WINDS ALREADY STARTING TO PICK UP FROM THE SOUTH/SOUTHEAST EARLY THIS MORNING (CAD TEMPERATURE JUMPED FROM 42F TO 56F AS THE BREEZE KICKED IN)...AND SHOULD REMAIN THERE THROUGH THE DAY AND INTO TONIGHT AS WELL (GENERALLY IN THE 5-15MPH RANGE). && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 406 AM EDT WED SEP 18 2013 AN ACTIVE END TO THE WORK WEEK LOOKING TO BE IN THE WORKS...BUT WITH A RETURN TO QUIET AND FALL-LIKE CONDITIONS...WOULDN'T YOU KNOW IT...JUST IN TIME FOR THE OFFICIAL START OF FALL ON SUNDAY. AS TALKED ABOUT MANY A TIME THE PAST FEW DAYS...THE BASIC UPPER PATTERN IS UNDERGOING A TEMPORARY REVERSAL...SEEING UPPER TROUGHING BUILD THROUGH THE WESTERN CONUS...SENDING HEIGHTS RISING TO ITS EAST THROUGH THE GREAT LAKES/MIDWEST. THAT GENERAL THEME OF HIGHER HEIGHTS WILL PREVAIL INTO THURSDAY AND MUCH OF FRIDAY...AHEAD OF A MUCH AMPLIFIED UPPER TROUGH PLOWING INTO THE UPPER MIDWEST/WESTERN LAKES. THAT FEATURE WILL BE ASSOCIATED WITH A STRONG COLD FRONT SLATED TO ARRIVE HERE SOMETIME ON FRIDAY...BEFORE MORE COOLER CANADIAN HIGH PRESSURE BUILDS BACK OVER THE REGION IN ITS WAKE BY LATE IN THE WEEKEND. AS FOR THE SPECIFICS...STILL NOT QUITE SURE HOW TO FEEL ABOUT PRECIP POSSIBILITIES ON THURSDAY. DEEPENING UPPER TROUGH TO OUR WEST AND SUBSEQUENT STRONGER SOUTHERLY FLOW SHOULD HAVE LITTLE TROUBLE MIXING A SURFACE WARM FRONT TO THE EASTERN U.P....PERHAPS STALLING AS IT TYPICALLY DOES OVER LAKE SUPERIOR. THAT WILL PLACE MUCH OF THE CWA FIRMLY IN THE WARM SECTOR...WITH THURSDAY'S HIGHS BY FAR THE WARMEST OF THE NEXT SEVEN...AS READINGS PUNCH WELL INTO THE 70S AND PROBABLY LOW/MID 80S...WITH A NICE PUSH OF BOUNDARY LAYER MOISTURE EXPECTED AS WELL (DEW POINTS SLIDING TOWARD THE MID 60S). THAT WILL SET UP A MODEST PLUME OF INSTABILITY WITH 1500-2000J/KG MLCAPE PROGGED BY MUCH OF THE GUIDANCE. THE ISSUE IS A TRIGGER...WITH THE COLD FRONT/UPPER FORCING WELL TO THE EAST AND STRONG FLOW SUFFICIENT TO PREVENT MUCH IN THE WAY OF LAKE BREEZE DEVELOPMENT (DON'T GET THAT TOO MUCH THIS TIME OF YEAR ANYWAY). CAN'T COMPLETELY RULE OUT SOME MESOSCALE PROCESSES FORCING LOCALIZED CONVERGENCE OVER THE HIGHER TERRAIN ON SOUTHWEST FLOW...WITH PERHAPS ANOTHER AXIS OF BETTER STORM CHANCES TIED TO THE ACTUAL WARM FRONT...PROVIDED IT DOES INDEED STALL OVER THE U.P. STILL...CAN'T JUSTIFY MUCH MORE THAN A LOW CHANCE POP...MAINLY CENTRAL/NORTHEAST LOWER AND EASTERN UPPER. SHOULD SEE A BETTER ROUND OF SHOWERS AND STORMS ARRIVE LATE THURSDAY NIGHT AS A MORE PRONOUNCED AXIS OF EVEN DEEPER MOISTURE IS PUNTED NORTH ON THE NOSE OF A MODEST LOW LEVEL JET FEATURE POINTING THROUGH CENTRAL WISCONSIN EARLY...THEN LEANING IN OUR DIRECTION AFTER 06Z. THAT IDEA HAS BEEN MODELED CONSISTENTLY THE PAST FEW DAYS...WITH ELEVATED CAPE VALUES IN EXCESS OF 1500 J/KG EASILY SUPPORTIVE OF GOING THUNDER MENTION. A MILD NIGHT AHEAD OF THE APPROACHING COLD FRONT...WITH LOWS RANGING THROUGH THE 60S. HOW FRIDAY UNFOLDS WILL ULTIMATELY DEPEND ON THE EXACT TIMING OF THE COLD FRONT. MAJORITY OF GUIDANCE CONTINUES TO AGREE ON A MIDDAY FRONTAL PASSAGE...THOUGH THE 12Z ECMWF HAS BACKED OFF UNTIL LATER IN THE DAY...AS THE UPPER TROUGH ENDS UP EVEN MORE AMPLIFIED (NOT OUT OF THE QUESTION). NOT REALLY SURE THE SURFACE FRONT TIMING WILL DO MUCH TO THE THREAT FOR RAIN...OTHER THAN TO MODULATE A THUNDER THREAT...AS A NICE CORE OF UPPER JET FORCING AND TIGHTENING MID LEVEL FGEN RESPONSE JUST BEHIND THE BOUNDARY SHOULD SERVE TO HELP EXPAND A LARGER RAIN SHIELD INTO OUR AREA WITH TIME. STILL CAN'T RULE OUT A ROGUE SEVERE T-STORM THREAT IF THE FRONT ENDS UP SLOWER...GIVEN A NICE CORE OF 50+ MID/UPPER LEVEL FLOW OVERTOPPING THE BOUNDARY INTO THE AFTERNOON...BUT AT THE MOMENT...LOOKING LIKE THE BEST THREAT WILL BE DOWNSTATE. RAIN THREAT SHOULD EASE QUICKLY FRIDAY NIGHT AS A BRIEF PUSH OF STRONG SUBSIDENCE/DRYING ARRIVES...BUT WITH A TENDENCY FOR ANOTHER ROUND OF DEEPER MOISTURE TO WRAP BACK INTO THE REGION AFTER 06-09Z AS STRONG COLD ADVECTION KICKS INTO GEAR. THAT SETUP...FEATURING PLENTY OF OVERLAKE INSTABILITY AND DEEPER LAYER CYCLONIC FLOW SHOULD GENERATE A ROUND OF LAKE EFFECT/ENHANCED RAIN SHOWERS...WITH GUIDANCE TRENDS SUGGESTING THOSE MAY STICK AROUND RIGHT ON THROUGH SATURDAY BENEATH AN AXIS OF MUCH DEEPER MOISTURE. QUICK LOOK AT NOMOGRAMS ALSO SUGGESTS A WATERSPOUT THREAT INTO SATURDAY...THOUGH WILL HAVE TO SEE IF WE CAN END UP WITH LAKE-FORCED TROUGHING AT SOME POINT TO HELP FOCUS CONVERGENCE FOR SOME SPOUTS. PROBABLY WORTH AT LEAST A MENTION GIVEN THE SETUP AND TIME OF YEAR. OTHERWISE...ALL GUIDANCE CONTINUES TO POINT TOWARD IMPROVEMENT INTO SUNDAY AND MONDAY AS HIGH PRESSURE AGAIN NOSES FROM MANITOBA/ONTARIO DOWN ACROSS THE REGION. WILL OF COURSE HAVE TO WATCH THE POTENTIAL FOR SOME SNEAKY LAKE STRATOCU TO HANG ON INTO SUNDAY...ESPECIALLY BENEATH PERSISTENT THERMAL TROUGHING AND LIGHTER FLOW/LIMITED MIXING...BUT SHOULD SEE IMPROVEMENT SUNDAY NIGHT INTO MONDAY AS WARMER AIR ALOFT ERODES REMNANT LAKE INSTABILITY. WILL ALSO CONTINUE TO KEEP TUESDAY DRY BUT WARMER AS RETURN FLOW RAMPS UP...BUT THE BEST MOISTURE REMAINS WELL OFF TO OUR SOUTH AND WEST. && .MARINE... ISSUED AT 406 AM EDT WED SEP 18 2013 SOUTH/SOUTHEAST WINDS EXPECTED TODAY THROUGH TONIGHT...STRONGEST ON LAKE MICHIGAN WHERE COULD SEE A FEW GUSTS TOWARD 20KTS. NO REAL CHANGES IN WINDS THURSDAY...SHOULD MOSTLY STAY BELOW ADVISORY CRITERIA THOUGH PERSISTENT LONG FETCH UP LAKE MICHIGAN WILL MAKE THINGS A BIT CHOPPY OVER THE NORTH END OF THE LAKE. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...LAWRENCE SHORT TERM...JPB LONG TERM...LAWRENCE MARINE...JPB
Hazardous weather outlook, Sep 18, 3:59 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EDT WED SEP 18 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 359 AM EDT WED SEP 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS MAINLY NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS ALL OF NORTHERN MICHIGAN THURSDAY INTO FRIDAY...WITH THE BEST CHANCE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SEVERE STORMS ARE ONCE AGAIN NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...THOUGH SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. LAWRENCE/JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:54 AM EDT | Beach Hazards Statement | APX | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.